Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 13, 2021, 3:53 AM EDT. It took effect at Oct 13, 2021, 11:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2021, 3:53 AM EDT (07:53 UTC)
- In effect from
- Oct 13, 2021, 11:00 PM EDT
- Expired
- Oct 14, 2021, 3:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
373 WHUS73 KGRR 130753 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 353 AM EDT Wed Oct 13 2021 LMZ846>849-131600- /O.NEW.KGRR.SC.Y.0081.211014T0000Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 353 AM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM EDT THURSDAY... * WHAT...South winds 15 to 25 knots and waves 3 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...From 8 PM this evening to 3 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will increase this evening and peak overnight. South winds may gust as high as 30 knots tonight. Waves will build into the 3 to 5 foot range north of Holland. The largest waves will occur up near Big and Little Sable Points after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
5 follow-up statements
882 WHUS73 KGRR 132001 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 401 PM EDT Wed Oct 13 2021 LMZ846>849-140415- /O.EXT.KGRR.SC.Y.0081.211014T0300Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 401 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO 3 PM EDT THURSDAY... * WHAT...South winds increasing to 15 to 25 knots tonight, becoming southwest Thursday morning, then diminishing Thursday afternoon. Waves building to 3 to 5 feet tonight, gradually diminishing Thursday afternoon. * WHERE...Holland to Manistee. * WHEN...From 11 PM this evening to 3 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves will be near Big and Little Sable Points after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
468 WHUS73 KGRR 140216 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1016 PM EDT Wed Oct 13 2021 LMZ846>849-141030- /O.CON.KGRR.SC.Y.0081.211014T0300Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1016 PM EDT Wed Oct 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THURSDAY... * WHAT...South winds 10 to 20 knots with gusts up to 30 knots and waves 2 to 5 feet expected. * WHERE...Holland to Manistee. * WHEN...Until 3 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...The largest waves will be near Big and Little Sable Points after midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
350 WHUS73 KGRR 140801 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 401 AM EDT Thu Oct 14 2021 LMZ846>849-141615- /O.CON.KGRR.SC.Y.0081.000000T0000Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 401 AM EDT Thu Oct 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 knots. Waves 3 to 5 feet. * WHERE...Holland to Manistee. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves will peak this morning for areas north of Holland. Highest winds and waves will occur up near Big and Little Sable Points. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ DUKE
539 WHUS73 KGRR 141514 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI Issued by National Weather Service Northern Indiana 1114 AM EDT Thu Oct 14 2021 LMZ846>849-141900- /O.CON.KGRR.SC.Y.0081.000000T0000Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1114 AM EDT Thu Oct 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 knots. Waves 3 to 5 feet. * WHERE...Holland to Manistee. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds and waves peaked this morning, but will only slowly come down through the late afternoon. The highest winds and waves will occur near Big and Little Sable Points this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ HLO
954 WHUS73 KGRR 141922 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI Issued by National Weather Service Northern Indiana 322 PM EDT Thu Oct 14 2021 LMZ846>849-142030- /O.EXP.KGRR.SC.Y.0081.000000T0000Z-211014T1900Z/ Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 322 PM EDT Thu Oct 14 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and waves have decreased over the area and the Small Craft Advisory has been allowed to expire. Another round of Small Craft Advisories will likely be needed late Friday night and through the weekend. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:32 AM EDT, 21 minutes earlier.
Area forecast discussion, Oct 13, 3:32 AM EDT, 21 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
332 AM EDT Wed Oct 13 2021
LATEST UPDATE...
Synopsis/Discussion/Marine
.SYNOPSIS...
Issued at 330 AM EDT Wed Oct 13 2021
- Chance of showers/storms Tonight
- Precipitation chances continue Thursday and Friday
- Mainly dry conditions Saturday Night through next Tuesday
&&
.DISCUSSION...(Today through next Tuesday)
Issued at 330 AM EDT Wed Oct 13 2021
- Chance of showers/storms Tonight
A weakening cold front will move into the area tonight which will
bring the chance for showers and a few thunderstorms. Dew points
will climb into the middle 60s once again with PWAT values rising
to around 1.8 inches. The best forcing will be well to the west
and northwest of the region as an upper low lifts from the
Northern Plains into Canada. The SPC HREF is showing MUCAPE values
reaching the 500-750 J/KG range. Nothing to get too excited about
but enough to produced some thunderstorms that will be forced by
the front. The 4-hour max reflectivity prog from the HREF shows
multiple waves of showers tonight into Thursday morning with the
chance of embedded thunderstorms. Given the lack of upper support,
not expecting anything severe at this point and agree with the SPC
in taking the marginal risk area to the west of our area.
- Precipitation chances continue Thursday and Friday
Chances for showers and thunderstorms will continue from Thursday
into Friday. MUCAPE values in the NAMnest rise to 1,000-2,000 J/KG
during the afternoon of both days. The surface front stalls over
the area on Thursday with a wave of low pressure sliding up the
front on Friday. The precipitation will likely linger into Friday
night before ending on Saturday. Some swaths of 1-2 inches of rain
are certainly possible by Saturday morning. We are not expecting
any hydro issues at this point.
A brief surge of cooler air swings in behind the front on Friday
night and Saturday with a taste of fall. The GFS and ECMWF take
850mb temps down to -1C and +1C for midday on Saturday
respectively. This is by far the coolest air of the fall and it
will be noticeable. Our highs on Saturday are in the lower to
middle 50s for the most part.
- Mainly dry conditions Saturday Night through next Tuesday
1000-700mb layer relative humidity values dry out from this period
as compared to Today through Saturday. Mainly dry weather is
expected as a ridge moves through the area both at the surface and
aloft. There is a weak front moving into the area Tuesday into
Tuesday night, but as for now the models keep it dry in our area.
Temperatures should rebound a bit as 850mb temps climb to +11C to
+12C Monday/Tuesday. We look to nudge back to above normal
temperatures again early next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 140 AM EDT Wed Oct 13 2021
Recent satellite imagery has shown distinct clearing of low clouds
in southwest portion of MI, mainly along/south of I-94 corridor.
Given light surface winds and damp ground, expect that this
clearing will only contribute to FG/BR development in this area,
to include AZO, BTL, and JXN. This expectation is further supported
by recent obs in NW Indiana, where several stations are AOB 1/2
SM in FG. Thus, have lowered the vis/cig forecast for a period at
these sites, to include LIFR at AZO. Timing of onset is
uncertain, but visibilities should improve by 14z.
Late in TAF period, have featured VCTS at MKG, GRR, AZO, and BTL.
However, much uncertainty exists as to the timing and overall
coverage of convection. We will allow later TAF packages revise
timing and assess possible impacts of convection.
&&
.MARINE...
Issued at 330 AM EDT Wed Oct 13 2021
Winds will be on the increase this evening over Lake Michigan as
southerly flow strengthens. The NAMnest is showing a core of gale
force winds at 2,000ft overnight centered around 200am. We are not
expecting this to mix to the surface of the water, but south winds
of 20-30 knots are fairly likely. Waves will build to 3 to 5 feet
tonight with the potential for a few 6 footers up near the points
if the winds over perform just a bit. Bottom line...we will be
issuing a Small Craft Advisory from Holland north to Manistee from
800pm this evening until 300pm on Thursday.
A lull in the wind and waves is expected Thursday night and
Friday. The lull will be short lived as stronger north and
northwest winds develop in response to a deepening low that will
be off to our east in Ontario and Quebec. The GFS is indicating
widespread 20-30 knot winds. These winds will be in a cold air
advection regime so waves will build much more rapidly and
effectively. Local in house wave model runs based on GFS winds are
showing solid potential for 5 to 8 foot waves with the possibility
for near 10 foot waves.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 8 PM this evening to 3 PM EDT Thursday
for LMZ846>849.
&&
SYNOPSIS...Duke
DISCUSSION...Duke
AVIATION...Kenyon
MARINE...DukeNearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.